Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

increased pain after lumbar cortisone injection

carolyoyoccarolyoyo Posts: 21
edited 06/11/2012 - 8:21 AM in Spinal Injections
Hi Y'all

I had one cortisone injection May 20, 2008 in L5, about 2 months ago. MY doctor sais "I promise this will not increase your pain".

I am in a world of hurt. I had very mild symptoms befroe the injection and now I have burning in both legs and quite a bit of pain in my right leg where there was just a bit of numbness before. My muscles are also cramping up.

My doctor initially said it was because the cortisone was taking up space in the spinal canal and pressing on the nerve. Well the cortisone is gone and I'm having more pain than I ever experienced in my life.

I'm seeing a Pain Doctor and a neurologist. Today I'm getting a bone scan.

The doctor that did the injection has no answer for me. An MRI show that the herniation went down 1mm.

My question is: Once the nerve is irritated, how long until it settles down?

I show no signs of loss of strength or even flexibility. My physical therapist cannot "recreate" the pain. She thinks it's emotional, as does the doctor that did the injection.

This pain has changed my life and not for the better.

Has this happened to anyone else.

I went from a very slight discomfort to a pain level of 7-8.



  • carol,
    I also have had 3 ESI's and am now in much worse pain then I was in the begining. Each time I was not getting any relief and was feeling more pain and asked my PM DR about this and he just said be patient and give it time. It will kick in after the 3rd one. Well I now have had 3 and hurt worse then ever. But they do say that they effect every one differently. So you really just have to try it for yourself to see how it works for you.
  • Hi Mini

    Thanks for your reply. Did your Doc ever give you a reason why it increased the Pain?

Sign In or Register to comment.